Flash Flood, Leavenworth
- When
- June 4, 8:00 PM CST to June 5, 2:00 AM CST
- Where
- Leavenworth County, 1 mi S of Tonganoxie
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 39.100, -95.083
Flooding along 24/40 Highway.
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before the first event at Jun 4, 1:35 PM CST, 6 hours 25 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 235 PM CDT SAT JUN 4 2005 .DISCUSSION... POTENT UPPER LEVEL STORM SYSTEM EMERGING INTO THE CENTRAL PLAINS WILL COMBINE WITH AN EXTREMELY UNSTABLE AIRMASS IN PLACE ACROSS THE REGION...RESULTING IN WIDESPREAD CONVECTIVE DEVELOPMENT THROUGH TONIGHT. DEEP LAYER SHEAR AND INSTABILITY ARE FAVORABLE FOR SUPERCELLS WITH ATTENDANT THREAT FOR VERY LARGE HAIL AND DAMAGING WINDS. LOW 70 DEW POINTS HAVE ADVECTED NORTH ACROSS MUCH OF THE AREA...WHICH WILL RESULT IN LOW LCL HEIGHTS...HOWEVER LIMITED LOW LEVEL SHEAR WILL MITIGATE TORNADO THREAT SOMEWHAT. EXPECT CONVECTION TO OVERSPREAD WESTERN CWA WITHIN 23-01Z TIMEFRAME. STRENGTHENING DEEP LAYER SHEAR DURING THIS TIME FRAME WILL ENHANCE SEVERE THREAT. EXPECT CONVECTION TO CONGEAL INTO SEVERE MCS AS IT PROPAGATES NORTHEAST ACROSS NORTH CENTRAL AND CENTRAL MO. IN ADDITION...FLASH FLOOD THREAT IS HIGH GIVEN SATURATED ANTECEDENT CONDITIONS. GOING FLASH FLOOD WATCH THROUGH OVERNIGHT HOURS LOOKS GOOD. MS && .PREV DISCUSSION... 425 AM... WILL EXPAND THE FLOOD WATCH TO INCLUDE THE ENTIRE FORECAST AREA AND EXTEND THE TIME PERIOD INTO SUNDAY MORNING. RAINS OVERNIGHT IN THE FORECAST AREA HAVE ALREADY CAUSED SOME FLOODING PROBLEMS...AND SATURATED THE GROUND FOR MUCH OF THE REGION WHICH SHOULD PRIME THE AREA FOR MORE FLOODING PROBLEMS TONIGHT. WE SHOULD SEE A BREAK IN THE RAIN DURING THE AFTERNOON HOURS WHICH WILL ALLOW TEMPERATURES TO ROCKET UP. MAY SEE SOME NEAR 90 READINGS IF SKIES CLEAR ENOUGH...BUT FOR NOW WILL LEAN TOWARD MIDDLE TO UPPER 80S BANKING ON SOME RESIDUAL CLOUD DEBRIS FROM MORNING STORMS. THE HEATING SHOULD SET THE STAGE FOR STRONG TO SEVERE WEATHER TONIGHT. EXPECT EASTERN KANSAS TO BECOME QUITE UNSTABLE BY MID TO LATE AFTERNOON. NOT MUCH CAPPING EXPECTED...WITH MID LEVEL LAPSE RATES EXPECTED TO BE QUITE FAVORABLE FOR RAPID STORM DEVELOPMENT THIS AFTERNOON AS SHORT WAVE MOVES OUT OF COLORADO AND INTO NEBRASKA AND KANSAS. STORMS SHOULD BE CLEARING AREA BY SUNDAY MORNING. MAY SEE SOME REDEVELOPMENT IN SOUTHERN AND EASTERN MISSOURI ON SUNDAY...AND SOME CONCERN SOMETHING MIGHT TRY TO REDEVELOP IN SOUTHEAST PART OF FORECAST AREA DEPENDING ON THE THE PROGRESS OF THE UPPER WAVE. FOR NOW WILL LEAVE FORECAST DRY WITH JUST SLIGHT CHANCES MENTIONED IN GRIDS. WILL BE WORTH WATCHING WITH LATER MODEL RUNS. DID WARM TEMPERATURES A BIT FOR MONDAY WITH UPPER RIDGING MOVING INTO AREA AND RETURN FLOW ALREADY SETTING UP. LOOKS LIKE NORTHWEST PART OF FORECAST AREA MAY REACH 90 DEGREE READINGS. PC && .EAX WATCHES/WARNINGS/ADVISORIES... MO...FLOOD WATCH UNTIL 6 AM SUNDAY FOR ALL ZONES. KS...FLOOD WATCH UNTIL 6 AM SUNDAY FOR ALL ZONES.
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 102 PM CDT SAT JUN 4 2005 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-051815- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE- JOHNSON KS-ATCHISON-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM- SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR- BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN-MACON-PLATTE-CLAY-RAY- CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS- JOHNSON-PETTIS-COOPER-BATES-HENRY- 102 PM CDT SAT JUN 4 2005 ...SEVERE WEATHER OUTBREAK EXPECTED THIS AFTERNOON AND THIS EVENING...WITH A POTENTIAL FOR STRONG TORNADOES...IN ADDITION TO VERY LARGE HAIL...DAMAGING WINDS AND FLASH FLOODING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT A POTENT UPPER LEVEL STORM SYSTEM WILL COMBINE WITH AN EXTREMELY UNSTABLE AIRMASS IN PLACE ACROSS THE REGION...RESULTING IN EXPLOSIVE DEVELOPMENT OF SEVERE THUNDERSTORMS BY MID TO LATE AFTERNOON ACROSS CENTRAL AND EASTERN KANSAS...THEN OVERSPREADING NORTHWEST AND WEST CENTRAL MISSOURI THROUGH THE EARLY EVENING HOURS. WIND SHEAR PROFILES ARE SUPPORTIVE OF SUPERCELL THUNDERSTORMS CAPABLE PRODUCING STRONG TORNADOES...IN ADDITION TO VERY LARGE HAIL AND DAMAGING WINDS...PRIMARILY ACROSS AREAS ALONG AND WEST OF THE INTERSTATE 35 CORRIDOR. THESE STORMS WILL LIKELY MERGE INTO A SQUALL LINE AS THEY MOVE EAST OF THE INTERSTATE 35 CORRIDOR ACROSS NORTH CENTRAL AND WEST CENTRAL MISSOURI THROUGH THE EVENING AND OVERNIGHT HOURS...WITH DAMAGING WINDS THE PRIMARY THREAT WITH THIS LINE. FLASH FLOODING IS ALSO EXPECTED ACROSS THE AREA...AS THE GROUND REMAINS SATURATED FROM RECENT RAINFALL. AS A RESULT...A FLASH FLOOD WATCH REMAINS IN EFFECT FOR THE ENTIRE AREA THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THUNDERSTORMS ARE EXPECTED AGAIN THURSDAY AND FRIDAY. SEVERE THUNDERSTORMS WILL BE POSSIBLE WITH THIS ACTIVITY AS WELL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED ACROSS THE ENTIRE OUTLOOK AREA LATE THIS AFTERNOON THROUGH THE OVERNIGHT HOURS.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
749 PM CDT SAT JUN 04 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0743 PM HAIL ALBANY 40.25N 94.33W
06/04/2005 1.00 INCH GENTRY MO LAW ENFORCEMENT
&&
PCPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
758 PM CDT SAT JUN 04 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0744 PM HAIL AMAZONIA 39.89N 94.89W
06/04/2005 0.75 INCH ANDREW MO LAW ENFORCEMENT
&&
CUTTERPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
808 PM CDT SAT JUN 04 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0750 PM TORNADO ELWOOD 39.75N 94.88W
06/04/2005 BUCHANAN KS TRAINED SPOTTER
TRAINED SPOTTER REPORTED TORNADO ON THE GROUND NEAR THE
PONY EXPRESS BRIDGE.
&&
CUTTERPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
811 PM CDT SAT JUN 04 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0755 PM TORNADO ST JOSEPH 39.76N 94.85W
06/04/2005 BUCHANAN MO TRAINED SPOTTER
TORNADO ON THE GROUND N169 HWY 2 MILES E OF I-29.
&&
CUTTERPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
813 PM CDT SAT JUN 04 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0755 PM TSTM WND DMG ST JOSEPH 39.76N 94.85W
06/04/2005 BUCHANAN MO TRAINED SPOTTER
1 FOOT DIAMETER MAPLE TREES BROOKEN IN TWO.
&&
CUTTERPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
856 PM CDT SAT JUN 04 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0854 PM TORNADO 6 W GALLATIN 39.91N 94.08W
06/04/2005 DAVIESS MO LAW ENFORCEMENT
TORNADO TOUCH DOWN NORTH OF LAKE VIKING.
&&
CUTTERThe Pleasant Hill radar (KEAX), 78 km away, was scanning. The volume nearest the first event began at 02:02 UTC.
1 flash flood. Local standard time, as filed.
Flooding along 24/40 Highway.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2005Every state in 2005This day in weather historyWarnings in Kansas, June 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5459509.